Alert archive / Mississippi / Flash Flood Warnings in 2012
Flash Flood Warning 120, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 30, 2012, 2:05 AM CDT for Copiah County, Simpson County, Mississippi. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2012, 2:05 AM CDT (07:05 UTC)
- Expired
- Aug 30, 2012, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Copiah County, MS, Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 65 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 316 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
142
WGUS54 KJAN 300705
FFWJAN
MSC029-127-301300-
/O.NEW.KJAN.FF.W.0120.120830T0705Z-120830T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
205 AM CDT THU AUG 30 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COPIAH COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...HAZLEHURST...CRYSTAL SPRINGS...
SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PINOLA...MENDENHALL...MAGEE...
* UNTIL 800 AM CDT
* AT 203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
BANDS OF VERY HEAVY RAIN ASSOCIATED WITH TROPICAL STORM ISAAC
ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF CARPENTER TO 9
MILES SOUTH OF SHIVERS...MOVING NORTH AT 45 MPH. RAINFALL
AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE OCCURRED IN
THE PAST THREE HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROCKPORT...DENTVILLE...SANATORIUM...GALLMAN...UNION...
MARTINVILLE...HOPEWELL AND HARRISVILLE
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
SIX HOURS WITH AN ADDITIONAL THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3170 9041 3170 9074 3183 9073 3185 9071
3205 9071 3204 8966 3178 8965 3175 9014
3170 9026 3171 9035 3169 9038 3169 9041
$$
GRGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 5:10 PM CDT, 8 hours 55 minutes earlier.
Area forecast discussion, Aug 29, 5:10 PM CDT, 8 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
510 PM CDT WED AUG 29 2012
.SHORT TERM...TONIGHT THROUGH FRIDAY
ACCORDING TO NHC AND LATEST SATELLITE TROPICAL STORM ISSAC CONTINUES
NORTHWEST OVER SOUTHEAST LOUISIANA WITH SUSTAIN WINDS OF 70 MPH
MOVING NORTHWEST AT 6 MPH.
LATEST NHC GUIDANCE BRINGS IT NORTHWEST ACROSS EASTERN LOUISIANA BY
EARLY THURSDAY BEFORE MOVING TO NORTHWEST LOUISIANA BY THURSDAY
EVENING...THEN TO WESTERN ARKANSAS BY EARLY FRIDAY WITH POSSIBLE
WOBBLES ALONG THE WAY. AREA RADARS WERE CONTINUING TO SHOW HEAVY
SPIRAL RAIN BANDS PUSHING ACROSS SOUTHERN AND INTO CENTRAL
MISSISSIPPI. LATEST VAD WINDS SHOW 30 TO 50 KNOTS IN THE LOWEST
LEVELS. HAVE OPTED TO CONVERT SOME OF OUR TROPICAL STORM WATCH AREAS
TO TROPICAL STORM WARNINGS FROM THIS EVENING UNTIL 18Z THURSDAY. THE
WARNING WILL EXTEND FROM BASTROP THROUGH MOST OF JACKSON METRO THEN
SOUTH TO PRENTISS THEN TO LAUREL. WILL PUT IN A WIND ADVISORY FOR
AREAS NORTH OF THE TROPICAL STORM WARNING AREA UNTIL 18Z.
FOR THE SHORT TERM MOST MODELS HAVE A MORE WESTERN ROUTE FOR ISSAC
ESP THE LATEST NAM...EXCEPT THE 12Z EURO AND UK. THIS EURO WAS PRETTY
CLOSE TO NHC GUIDANCE TRACK. SO FOLLOWING THE NHC GUIDANCE TRACK.
FOR TONIGHT THE ENVIRONMENT WILL CONTINUE TO FAVOR HEAVY DOWN POURS
IN THE FLASH FLOOD WATCH AREA. THE POTENTIAL FOR SOME TORNADOES WILL
CONTINUE THIS AFTERNOON INTO TONIGHT IN THE SPIRAL BANDS ALONG WITH
GOOD SHEAR THAT WILL PIVOT AROUND THE TROPICAL CYCLONE CENTER.
EXPECT STRONG HEAVY SPIRAL BANDS TO CONTINUE TO AFFECT THE REGION
DURING THE NIGHT WITH ACCOMPANYING TROPICAL STORM LIKE WINDS. THE
BEST WIND IMPACT WILL BE ACROSS THE SOUTHWEST PORTION OF THE REGION.
MODEL POPS LOOKED A LITTLE LOW...SO KEPT WITH CURRENT HIGH POPS AND
HEAVY RAINFALL IN THE GRIDS. IT WILL BE A HUMID NIGHT WITH LOWS IN
THE LOW TO MID 70S.
FOR THURSDAY AND THURSDAY NIGHT...AS ISSAC CONTINUES TO LIFT NORTH
AND GRADUALLY WEAKEN. THERE WILL BE ENOUGH SHEAR IN THE LOW TO MID
LEVELS FOR A TORNADIC POTENTIAL ACROSS THE REGION...SINCE WE ARE ON
THE EAST SIDE OF ISSAC. MODELS SHOWS SOME DECENT INSTABILITY ACROSS
THE EAST SIDE OF THE REGION WITH MUCAPES OF AROUND 2000 J/KG. THIS
IS ESP TRUE IF THERE WILL BE SOME BREAKS FOR INSOLATION DURING THE
AFTERNOON IN THE EAST. HEAVY RAIN POTENTIAL WILL CONTINUE WITH THE
SYSTEM PULLING RICH TROPICAL MOISTURE DIRECTLY NORTH OUT OF THE
GULF. EXPECT MORE TROPICAL STORM LIKE WINDS FOR THE SOUTH HALF
DURING THE MORNING WITH THE PRESSURE GRADIENT OF ISSAC FROM THE WEST.
THE TROPICAL WINDS SHOULD TAPER OFF BY THURSDAY AFTERNOON. HIGHS FOR
THURSDAY WILL BE FROM THE LOWER TO MIDDLE 80S. WENT CLOSE TO GMOS
GUIDANCE. FOR THURSDAY NIGHT THE LAST OF THE HEAVY RAINS WILL AFFECT
THE NORTHWEST DELTA. SO HAVE OPTED TO CONTINUE THE DELTA PORTION OF
THE WATCH UNTIL 06Z FRIDAY. LOWS FOR THURSDAY NIGHT WILL BE IN THE
LOWER TO MIDDLE 70S. WENT CLOSE TO THE WARMER NAM GUIDANCE.
FOR FRIDAY AND FRIDAY NIGHT...ISSAC WILL BE PULLING FARTHER AWAY
FROM THE REGION FROM WESTERN ARKANSAS THROUGH SOUTH CENTRAL MISSOURI.
STILL EXPECT SOME GULF INFLOW ACROSS THE REGION. THE HEAVY RAIN POTENTIAL
WILL HAVE DIMINISHED...BUT THERE WILL BE ENOUGH LIMITED INSTABILITY
FOR SCATTERED THUNDERSHOWERS FOR THE PERIOD. HIGHS ON FRIDAY WILL BE
AROUND 90 AND LOWS WILL BE IN THE LOW TO MID 70S. WENT CLOSE TO A BLEND
OF GMOS AND MAV GUIDANCE./17/
.LONGTERM...SATURDAY THROUGH NEXT WEDNESDAY...THE REMNANTS OF ISAAC
WILL CONTINUE TO LIFT NORTH...EXITING THE REGION... INTO THE
UPCOMING WEEKEND. LEFT IN ISAAC'S WAKE THOUGH WILL BE PLENTY OF
MOISTURE SPREAD OVER THE REGION...AS TROUGHING SETS UP OVER MUCH OF
THE EASTERN HALF OF THE UNITED STATES. ALL OF THIS...IN ADDITION TO
DAYTIME HEATING...WILL RESULT IN MAINLY AFTERNOON ISOLATED TO
SCATTERED SHOWERS AND STORMS REMAINING IN THE FORECAST EACH
DAY...WITH SOME ACTIVITY PERHAPS LINGERING INTO THE NIGHT TIME
HOURS. OTHERWISE...LOOK FOR A RETURN TO WARM AND HUMID CONDITIONS
HEADING INTO THE MIDDLE OF NEXT WEEK. /19/
&&
.AVIATION...RAIN BANDS ASSOCIATED WITH HURRICANE ISAAC ARE SPIRALING
ACROSS SOUTHERN AND CENTRAL MS LATE THIS AFTERNOON...BUT EXPECT
ACTIVITY TO BE GRADUALLY LIFTING NORTHWARD THROUGH THE EVENING
HOURS. WITHIN RAIN SQUALLS GUSTY WINDS FROM THE EAST AND SOUTHEAST
CAN BE ANTICIPATED...ALONG WITH LOCALLY IFR CONDITIONS. AT LEAST
PATCHY MVFR CEILINGS ARE BEING OBSERVED AT PRESENT IN THE
AERODROME...ESPECIALLY OVER EASTERN AND SOUTHERN MS STATIONS...AND
WILL GRADUALLY BECOME MORE WIDESPREAD AND COVERING UP THE WHOLE
REGION FROM EAST TO WEST TONIGHT THROUGH THURSDAY. NORTHEAST TO EAST
WINDS WILL BE ESPECIALLY GUSTY TODAY SOUTH OF I-20...WITH WINDS
INCREASING IN ALL AREAS TONIGHT AND TOMORROW WHILE VEERING AROUND
MORE TO THE SOUTHEAST IN GRADUAL FASHION. THE STRONGEST WINDS THIS
AFTERNOON THROUGH EARLY TOMORROW SHOULD AFFECT THE HIGHWAY 84
CORRIDOR IN SOUTHERN LA AND NE LA...ESPECIALLY AROUND HEZ. IN
NATCHEZ WIND GUSTS TO AT LEAST 45 TO 50 MPH LOOK PRETTY LIKELY LATER
TONIGHT THROUGH EARLY TOMORROW. 17/BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 76 85 73 89 / 95 92 70 52
MERIDIAN 75 85 72 90 / 70 76 53 52
VICKSBURG 79 85 75 89 / 98 100 81 52
HATTIESBURG 74 86 75 91 / 95 77 49 52
NATCHEZ 75 83 76 89 / 100 91 59 52
GREENVILLE 75 84 74 88 / 62 97 79 52
GREENWOOD 77 84 75 89 / 46 87 66 52
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR MSZ043>046-
048>066-072>074.
TROPICAL STORM WARNING FOR MSZ040-047>049-053>056-059>066-
072>074.
FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR MSZ034-035-
040>042-047.
WIND ADVISORY UNTIL 10 AM CDT THURSDAY FOR MSZ044-045-050>052-
057-058.
WIND ADVISORY UNTIL 1 PM CDT THURSDAY FOR MSZ034>037-041>043.
LA...TROPICAL STORM WARNING FOR LAZ007>009-015-016-023>026.
FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR LAZ007>009-015-
016-023>026.
AR...FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR ARZ074-075.
WIND ADVISORY UNTIL 1 PM CDT THURSDAY FOR ARZ074-075.
&&
17/19/BBHazardous weather outlook, Aug 29, 4:16 PM CDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 416 PM CDT WED AUG 29 2012 LAZ007>009-015-016-023>026-MSZ047>049-053>056-059>066-072>074- 302115- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-HINDS-RANKIN- CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 416 PM CDT WED AUG 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...SOUTHERN MISSISSIPPI...AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY AS STRONG TROPICAL STORM ISAAC MOVES SLOWLY NORTHWEST AWAY FROM THE COAST THROUGH TOMORROW EXPECT WINDS UP TO TROPICAL STORM FORCE TO AFFECT SOUTHERN AND SOUTHWESTERN PORTIONS OF THE ARKLAMISS. A TROPICAL STORM WARNING IS IN EFFECT FOR THESE LOCATIONS. OCCASIONAL WIND GUSTS ABOVE 40 MPH ARE EXPECTED IN THE WARNING AREA...ESPECIALLY TONIGHT...AND THIS COULD RESULT DOWNED TREES AND AT LEAST ISOLATED POWER OUTAGES. THE STRONGEST WINDS ARE ANTICIPATED IN PORTIONS OF SOUTHWEST MISSISSIPPI AND NORTHEAST LOUISIANA WELL SOUTH OF I-20 WHERE GUSTS UP TO 55 ARE NOT OUT OF THE QUESTION TONIGHT INTO EARLY THURSDAY. A FLASH FLOOD WATCH IS IN EFFECT FOR HEAVY RAIN EXPECTED TO CONTINUE THROUGH THURSDAY. RAIN BANDS ASSOCIATED WITH ISAAC WILL PIVOT ACROSS THE REGION BRINGING RAINFALL RATES OCCASIONALLY IN EXCESS OF AN INCH PER HOUR. THIS HEAVY RAIN WILL EVENTUALLY RESULT IN FLASH FLOODING IN SOME AREAS. IN ADDITION...THE POTENTIAL FOR BRIEF TORNADOES WILL EXPAND FROM MAINLY SOUTHEASTERN MISSISSIPPI THIS AFTERNOON TO INCLUDE CENTRAL MISSISSIPPI TONIGHT. THIS RISK WILL ENCOMPASS THE WHOLE OF THE AREA ON THURSDAY...BUT WILL LIKELY TAPER OFF IN SOUTHEASTERN MISSISSIPPI IN THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE REMNANTS OF ISAAC WILL BE PULLING AWAY FROM OUR REGION INTO NORTHERN ARKANSAS AND SOUTHERN MISSOURI TOMORROW NIGHT INTO FRIDAY. LOCALLY HEAVY RAIN AND SOME GUSTY WINDS MAY PERSIST IN AT LEAST THE ARKLAMISS DELTA THURSDAY EVENING...BUT SHOULD BE DIMINISHING A GREAT DEAL BY FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NECESSARY THROUGH TOMORROW. ARZ074-075-MSZ034>037-040>046-050>052-057-058-302115- ASHLEY-CHICOT-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON- LAUDERDALE-JASPER-CLARKE- 416 PM CDT WED AUG 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF CENTRAL AND EAST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY AS STRONG TROPICAL STORM ISAAC MOVES SLOWLY NORTHWEST AWAY FROM THE COAST THROUGH TOMORROW EXPECT GUSTY WINDS TO AFFECT EXTREME SOUTHEAST ARKANSAS AND SOME CENTRAL PORTIONS OF THE ARKLAMISS REGION. A WIND ADVISORY IN IS IN EFFECT FOR THESE LOCATIONS...AND OCCASIONAL WIND GUSTS ABOVE 35 ARE POSSIBLE THROUGH AT LEAST EARLY TOMORROW. A FEW DEAD OR WEAK TREES MAY BE BLOWN DOWN BY LATER TONIGHT AFTER THE GROUND BECOMES SATURATED. A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF THESE AREAS AS HEAVY RAIN IS EXPECTED TO CONTINUE THROUGH THURSDAY. RAIN BANDS ASSOCIATED WITH ISAAC WILL PIVOT ACROSS THE REGION BRINGING RAINFALL RATES OCCASIONALLY IN EXCESS OF AN INCH PER HOUR. THIS HEAVY RAIN WILL EVENTUALLY RESULT IN AT LEAST ISOLATED FLASH FLOOD POTENTIAL. IN ADDITION...THE POTENTIAL FOR BRIEF TORNADOES WILL EXPAND FROM MAINLY SOUTHEASTERN MISSISSIPPI THIS AFTERNOON TO INCLUDE CENTRAL MISSISSIPPI TONIGHT. THIS RISK WILL ENCOMPASS THE WHOLE OF THE AREA ON THURSDAY...BUT WILL LIKELY TAPER OFF IN SOUTHEASTERN MISSISSIPPI IN THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE REMNANTS OF ISAAC WILL BE PULLING AWAY FROM OUR REGION INTO NORTHERN ARKANSAS AND SOUTHERN MISSOURI TOMORROW NIGHT INTO FRIDAY. LOCALLY HEAVY RAIN AND SOME GUSTY WINDS MAY PERSIST IN AT LEAST THE ARKLAMISS DELTA THURSDAY EVENING...BUT SHOULD BE DIMINISHING A GREAT DEAL BY FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NECESSARY THROUGH TOMORROW. MSZ018-019-025>033-038-039-302115- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE- 416 PM CDT WED AUG 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MISSISSIPPI...INCLUDING THE GOLDEN TRIANGLE. .DAY ONE...TONIGHT AND THURSDAY AS STRONG TROPICAL STORM ISAAC MOVES SLOWLY NORTHWEST AWAY FROM THE COAST THROUGH TOMORROW EXPECT LOCALLY HEAVY RAINS TO GRADUALLY INCREASE OVER NORTH CENTRAL PORTIONS OF MISSISSIPPI...MAINLY ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR. RAIN BANDS ASSOCIATED WITH ISAAC WILL PIVOT ACROSS THE REGION MORE FREQUENTLY LATE TONIGHT INTO EARLY TOMORROW. THIS HEAVY RAIN MAY EVENTUALLY RESULT IN AT LEAST A FEW PONDING OF WATER ISSUES BY LATE THURSDAY OR THURSDAY NIGHT. IN ADDITION...THE POTENTIAL FOR BRIEF TORNADOES SHOULD EXPAND NORTH INTO THE AREA TOMORROW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE REMNANTS OF ISAAC WILL BE PULLING AWAY FROM OUR REGION INTO NORTHERN ARKANSAS AND SOUTHERN MISSOURI TOMORROW NIGHT INTO FRIDAY. LOCALLY HEAVY RAIN AND SOME GUSTY WINDS MAY PERSIST IN AT LEAST THE ARKLAMISS DELTA THURSDAY EVENING...BUT SHOULD BE DIMINISHING A GREAT DEAL BY FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH TOMORROW. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 50
In the hours before
Local storm report, Aug 30, 1:08 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
108 AM CDT THU AUG 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM COASTAL FLOOD 10 SSE COLUMBIA 31.12N 89.76W
08/30/2012 MARION MS LAW ENFORCEMENT
A PART OF HWY 43S...NEAR JOE MAGEE RD...HAS 1 FT OF WATER
COVERING THE RD...RD IS CLOSED.
1200 AM TROPICAL STORM 2 WSW COLUMBIA 31.25N 89.86W
08/30/2012 MARION MS LAW ENFORCEMENT
ROOF DAMAGE TO A HOME...WATER NOW LEAKING IN THE HOME.
&&
DLLocal storm report, Aug 30, 1:20 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
120 AM CDT THU AUG 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM TROPICAL STORM SONTAG 31.65N 90.20W
08/29/2012 LAWRENCE MS LAW ENFORCEMENT
TREE DOWN ON A MOBILE HOME ON SMITH FERRY RD...ALSO MANY
TREES DOWN ACROSS THE COUNTY.
&&
DLLocal storm report, Aug 30, 1:23 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
123 AM CDT THU AUG 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TROPICAL STORM 1 W WATERPROOF 31.81N 91.40W
08/30/2012 TENSAS LA LAW ENFORCEMENT
TREE DOWN OFF HWY 566.
&&
DLLocal storm report, Aug 30, 1:41 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
141 AM CDT THU AUG 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TROPICAL STORM JACKSON 32.32N 90.21W
08/30/2012 HINDS MS EMERGENCY MNGR
POWER LINES DOWN IN JACKSON...FORTIFICATION ST AT
PRESIDENTS ST AND ILANO ST.
&&
DLLocal storm report, Aug 30, 1:54 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
154 AM CDT THU AUG 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD BAXTERVILLE 31.08N 89.59W
08/30/2012 LAMAR MS EMERGENCY MNGR
30 ROADS CLOSED ACROSS THE COUNTY DUE TO
FLOODING...MAINLY ACROSS THE S/SW AREAS.
&&
DLLocal storm report, Aug 30, 1:55 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
155 AM CDT THU AUG 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM TROPICAL STORM CLINTON 32.34N 90.33W
08/30/2012 HINDS MS BROADCAST MEDIA
POWER LINE DOWN ON SKYLINE DR.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:06 PM CDT | Special Weather Statement | JAN | Covington, Forrest, Jefferson Davis, Lamar, Lawrence, Lincoln and 1 more | 54 min |
| Aug 29, 9:28 PM CDT | Flash Flood Warning | JAN | Covington, Forrest, Jones, Lamar | 6 hr |
| Aug 29, 9:35 PM CDT | Flash Flood Warning | JAN | Jefferson Davis, Lawrence, Lincoln, Marion | 6 hr |
| Aug 29, 10:15 PM CDT | Flash Flood Warning | JAN | Jefferson Davis, Lawrence, Lincoln, Marion | 5 hr |
| Aug 29, 11:13 PM CDT | Special Weather Statement | JAN | Copiah, Hinds, Jasper, Jones, Rankin, Simpson and 1 more | 57 min |
| Aug 30, 12:23 AM CDT | Flash Flood Warning | JAN | Jasper, Smith | 6 hr |
| Aug 30, 2:10 AM CDT | River Flood Warning | JAN | Jones | 6 days |
| Aug 30, 2:52 AM CDT | Flash Flood Warning | JAN | Clarke | 6 hr |
| Aug 30, 2:55 AM CDT | Tornado Warning | JAN | Clarke, Jasper | 29 min |
| Aug 30, 3:21 AM CDT | Flash Flood Warning | JAN | Covington, Forrest, Jones, Lamar | 6 hr |
| Aug 30, 3:23 AM CDT | Flash Flood Warning | JAN | Jefferson Davis, Lawrence, Marion | 112 min |
| Aug 30, 3:29 AM CDT | Flash Flood Warning | JAN | Franklin, Lincoln | 6 hr |
| Aug 30, 5:06 AM CDT | Tornado Warning | JAN | Clarke, Lauderdale | 24 min |
| Aug 30, 5:07 AM CDT | Flash Flood Warning | JAN | Jefferson Davis, Lamar, Lawrence, Marion | 4 hr |
| Aug 30, 5:45 AM CDT | Tornado Warning | JAN | Clarke, Lauderdale | 45 min |
| Aug 30, 6:40 AM CDT | Tornado Warning | JAN | Neshoba, Newton | 23 min |
| Aug 30, 6:52 AM CDT | Tornado Warning | JAN | Clarke, Lauderdale | 53 min |
| Aug 30, 7:21 AM CDT | Flash Flood Warning | JAN | Lauderdale, Newton | 6 hr |
| Aug 30, 7:35 AM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 6 hr |
| Aug 30, 7:37 AM CDT | Tornado Warning | JAN | Clarke | 29 min |
| Aug 30, 7:41 AM CDT | Tornado Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 27 min |
| Aug 30, 8:09 AM CDT | Flash Flood Warning | JAN | Copiah, Simpson | 5 hr |
| Aug 30, 8:29 AM CDT | Tornado Warning | JAN | Clarke | 46 min |
| Aug 30, 8:37 AM CDT | Flash Flood Warning | JAN | Clarke | 5 hr |
| Aug 30, 8:57 AM CDT | Flash Flood Warning | JAN | Lamar, Marion | 4 hr |
| Aug 30, 9:10 AM CDT | Tornado Warning | JAN | Covington, Forrest, Jones, Lamar | 36 min |
| Aug 30, 9:14 AM CDT | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lawrence | 4 hr |
| Aug 30, 9:36 AM CDT | Tornado Warning | JAN | Clarke | 39 min |
| Aug 30, 9:41 AM CDT | Flash Flood Warning | JAN | Lincoln | 4 hr |
| Aug 30, 10:12 AM CDT | River Flood Warning | JAN | Attala, Holmes | 12 hr |
| Aug 30, 10:14 AM CDT | Tornado Warning | JAN | Clarke, Lauderdale | 46 min |
| Aug 30, 10:21 AM CDT | River Flood Warning | JAN | Covington, Forrest | 47 hr |
| Aug 30, 10:24 AM CDT | River Flood Warning | JAN | Clarke | 34 hr |
| Aug 30, 10:36 AM CDT | Flash Flood Warning | JAN | Forrest | 3 hr |
| Aug 30, 10:54 AM CDT | River Flood Warning | JAN | Leake | 10 hr |
| Aug 30, 11:28 AM CDT | Flash Flood Warning | JAN | Jones | 107 min |
| Aug 30, 11:30 AM CDT | River Flood Warning | JAN | Copiah, Simpson | 10 hr |
| Aug 30, 11:30 AM CDT | River Flood Warning | JAN | Lawrence | 4 days |
| Aug 30, 11:30 AM CDT | River Flood Warning | JAN | Marion | 56 hr |
| Aug 30, 11:30 AM CDT | River Flood Warning | JAN | Simpson | 10 hr |
| Aug 30, 12:37 PM CDT | Areal Flood Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Lawrence and 1 more | 12 hr |
| Aug 30, 12:57 PM CDT | Areal Flood Warning | JAN | Copiah, Hinds, Lincoln, Rankin, Simpson | 12 hr |
| Aug 30, 1:38 PM CDT | Tornado Warning | JAN | Kemper, Lauderdale | 34 min |
| Aug 30, 3:37 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 5 hr |
| Aug 30, 4:53 PM CDT | Flash Flood Warning | JAN | Washington | 112 min |
| Aug 30, 4:57 PM CDT | Flash Flood Warning | JAN | Jones | 3 hr |
| Aug 30, 5:16 PM CDT | Tornado Warning | JAN | Forrest | 14 min |
| Aug 30, 6:25 PM CDT | Areal Flood Warning | JAN | Lauderdale | 8 hr |
| Aug 30, 6:39 PM CDT | Flash Flood Warning | JAN | Bolivar, Washington | 111 min |
| Aug 30, 6:50 PM CDT | Special Weather Statement | JAN | Claiborne, Warren | 45 min |
Nearby
Flash Flood Warnings in Mississippi, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.